Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 314, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 27, 2005, 11:41 PM CDT for Decatur County, Sheridan County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2005, 11:41 PM CDT (04:41 UTC)
- Expired
- Aug 28, 2005, 12:09 AM CDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Decatur County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3401 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 8:35 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 27, 8:35 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 735 PM MDT SAT AUG 27 2005 .DISCUSSION...HAVE UPDATED SHORT TERM GRIDS TO INCREASE POPS AS A BROKEN LINE OF STORMS ADVANCES TOWARD WESTERN KANSAS/SOUTHWEST NEBRASKA. GENERAL SCENARIO CALLING FOR UPPER LEVEL ENERGY CURRENTLY WORKING WITH STRONG LOW LEVEL CONVERGENCE AND LIFT OVER THE WESTERN 1/4 OF THE AREA TO CONTINUE EAST OVERNIGHT. ACTIVITY IN WATCH AREA SLOW TO DEVELOP BUT AS INCREASING MID TO UPPER MOISTURE INTERACTS WITH ABOVE MENTIONED DISTURBANCE AND STRONG INSTABILITY STORMS WITHIN THE WATCH AREA SHOULD SLOWLY INCREASE IN COVERAGE. FOR THE EVENING UPDATE I HAVE INCLUDED LIKELY POPS FOR THE AREA AS THE CURRENT COLORADO ACTIVITY CONTINUES EAST. AFTER MIDNIGHT THINGS LESS CONFIDENT SO FOR NOW LEFT THEM AT CHANCE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Aug 27, 11:50 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT SAT AUG 27 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1150 AM CDT SAT AUG 27 2005 /1050 AM MDT SAT AUG 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AT THE SAME TIME...A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE IN FROM THE WEST AND NORTHWEST. THERE WILL BE ENOUGH MOISTURE AND SUNSHINE TO ALLOW THE AIR MASS TO BECOME UNSTABLE AHEAD OF THESE FEATURES. AS A RESULT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF NORTHWEST KANSAS AND EASTERN COLORADO THIS AFTERNOON AFTER 2 PM MDT (3 PM CDT). THESE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF THE REGION THROUGH THE OVERNIGHT HOURS. THE EXACT LOCATION OF THE FRONT WILL DETERMINE THE BEST CHANCE OF THUNDERSTORMS. AT THIS TIME...THE FRONT IS EXPECTED TO BE NEAR A FLAGLER TO GOODLAND TO HILL CITY LINE BY LATE THIS AFTERNOON. BECAUSE OF THE FRONT...SUFFICIENT INSTABILITY...AND A FAVORABLE TURNING OF WINDS THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE... SOME OF THESE STORMS COULD BECOME SEVERE ALONG AND SOUTH A LINE FROM FLAGLER TO GOODLAND TO MCCOOK. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS ALONG AND EAST OF A LINE FROM MCCOOK TO HOXIE TO SHARON SPRINGS. AFTER THOSE STORMS END...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THIS SAME AREA DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. AFTER A DRY MONDAY AND TUESDAY...THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON AND NIGHT AS ANOTHER FRONT AND UPPER LEVEL DISTURBANCE MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM MDT (3 PM CDT) ALONG AND SOUTH OF A FLAGLER TO GOODLAND TO MCCOOK LINE. BULLER/LAMMERS
In the hours before
Local storm report, Aug 27, 10:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 8 W RULETON 39.34N 102.03W
08/27/2005 1.00 INCH SHERMAN KS TRAINED SPOTTER
0937 PM TSTM WND GST 5 W GOODLAND 39.35N 101.80W
08/27/2005 70 MPH SHERMAN KS TRAINED SPOTTER
&&
BULLERLocal storm report, Aug 27, 10:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST GOODLAND 39.35N 101.71W
08/27/2005 58 MPH SHERMAN KS ASOS
&&
BULLERLocal storm report, Aug 27, 10:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
957 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 13 E ATWOOD 39.81N 100.80W
08/27/2005 1.25 INCH RAWLINS KS TRAINED SPOTTER
&&
BULLERSpecial weather statement, Aug 27, 11:05 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1005 PM MDT SAT AUG 27 2005 KSZ004-015>016-028>029-033-042-NEZ081-280515- DECATUR-GOVE-GRAHAM-LOGAN-NORTON-SHERIDAN-WICHITA-RED WILLOW- 1005 PM MDT SAT AUG 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM WATCH 749 TO EXPIRE FOR THE FOLLOWING AREA... IN KANSAS THIS ALLOWS TO EXPIRE 7 COUNTIES IN NORTHWEST KANSAS DECATUR...GOVE...GRAHAM... LOGAN...NORTON...SHERIDAN... WICHITA... IN NEBRASKA THIS ALLOWS TO EXPIRE 1 COUNTY IN SOUTHWEST NEBRASKA RED WILLOW THIS INCLUDES THE CITIES OF...HILL CITY...HOXIE...LEOTI... MCCOOK...NORTON...OAKLEY...OBERLIN AND QUINTER.
Local storm report, Aug 27, 11:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1011 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST GOODLAND 39.35N 101.71W
08/27/2005 61 MPH SHERMAN KS ASOS
&&
BULLERLocal storm report, Aug 27, 11:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1017 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 8 S OBERLIN 39.71N 100.53W
08/27/2005 1.75 INCH DECATUR KS LAW ENFORCEMENT
HAIL WAS ACCOMPANIED BY VERY HEAVY RAINFALL.
&&
JOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:40 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 65 min |
| Aug 27, 9:46 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 38 min |
| Aug 27, 9:59 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 61 min |
| Aug 27, 10:05 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 55 min |
| Aug 27, 10:28 PM CDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Aug 27, 10:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 62 min |
| Aug 27, 10:48 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 59 min |
| Aug 27, 10:52 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Aug 27, 11:00 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 30 min |
| Aug 27, 11:07 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 56 min |
| Aug 27, 11:19 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 42 min |
| Aug 27, 11:27 PM CDT | Flash Flood Warning | GLD | Norton | 3 hr |
| Aug 27, 11:59 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 44 min |
| Aug 28, 12:05 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 36 min |
| Aug 27, 8:58 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 40 min |
| Aug 28, 6:50 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.